Alert archive / California / Wind Advisories in 2018

Wind Advisory 18, NWS San Diego, CA

October 14, 2018Riverside County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Oct 14, 2018, 4:58 PM PDT for Riverside County, San Diego County, California. It took effect at Oct 15, 2018, 12:00 AM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2018, 4:58 PM PDT (23:58 UTC)
In effect from
Oct 15, 2018, 12:00 AM PDT
Expired
Oct 15, 2018, 6:08 PM PDT
In force
18 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 12.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2018-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2018-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

812 
WWUS76 KSGX 142358
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
458 PM PDT Sun Oct 14 2018

...First Major Santa Ana Wind Event Of The Season...

CAZ048-055-057-554-151230-
/O.CON.KSGX.HW.W.0007.181015T0700Z-181015T2200Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, 
and Mission Viejo
458 PM PDT Sun Oct 14 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
3 PM PDT MONDAY...

* Winds...20 to 40 mph with gusts to 60 mph at times. Strongest
  gusts 80 mph through and immediately below passes and canyons.

* Timing...Strongest winds develop early Monday morning and 
  continue through midday Monday. 

* Locations...San Bernardino Mountains, foothills, Inland Empire
  below Cajon Pass including Rialto, Rancho Cucamonga and Ontario,
  inland Orange County including the Santa Ana Mountains. 

* Impacts...Downed trees and powerlines, difficult driving
  conditions especially for high profile vehicles, blowing dust 
  may limit visibility. 

* Outlook...Weaker Santa Ana winds will continue for the rest of
  the week.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ061-062-065-151230-
/O.NEW.KSGX.WI.Y.0018.181015T0700Z-181016T0300Z/
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Indio, Palm Springs, Cathedral City, 
Palm Desert, Palm Desert Country, La Quinta, Coachella, 
Borrego Springs, Banning, and Desert Hot Springs
458 PM PDT Sun Oct 14 2018

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM PDT
MONDAY...

The National Weather Service in San Diego has issued a Wind
Advisory...which is in effect from midnight tonight to 8 PM PDT
Monday. 

* Winds...North winds 15 to 30 mph with gusts to 40 mph at times.

* Timing...Gusty north winds will develop late tonight and become
  strong Monday. 

* Location...Coachella Valley and San Diego County Deserts.
  Strongest winds through and immediately below south-facing 
  terrain.

* Impacts...Difficult driving conditions, especially for drivers
  of high profile vehicles, blowing dust and sand may limit
  visibility. 

* Outlook...Winds will diminish Monday night

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

jmb

weather.gov
5 follow-up statements
311 
WWUS76 KSGX 150210
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
710 PM PDT Sun Oct 14 2018

...First Major Santa Ana Wind Event Of The Season...

CAZ048-055-057-554-151300-
/O.CON.KSGX.HW.W.0007.181015T0700Z-181015T2200Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, 
and Mission Viejo
710 PM PDT Sun Oct 14 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
3 PM PDT MONDAY...

* Winds...30 to 40 mph with gusts to 60 mph at times. Highest 
  gusts of 80 mph possible through and immediately below passes 
  and canyons. 

* Timing...Strongest winds develop early Monday morning and 
  continue through midday Monday. 

* Locations...San Bernardino Mountains, foothills, Inland Empire 
  below Cajon Pass including Rialto, Rancho Cucamonga and 
  Ontario, inland Orange County including the Santa Ana 
  Mountains. 

* Impacts...Downed trees and powerlines, difficult driving 
  conditions especially for high profile vehicles, blowing dust 
  may limit visibility. 

* Outlook...Weaker Santa Ana winds will continue for the rest of 
  the week. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ043-151300-
/O.EXB.KSGX.WI.Y.0018.181015T1300Z-181016T0100Z/
San Diego County Coastal Areas-
Including the cities of Vista, Carlsbad, Encinitas, Chula Vista, 
National City, and San Diego
710 PM PDT Sun Oct 14 2018

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PDT MONDAY...

The National Weather Service in San Diego has issued a Wind
Advisory...which is in effect from 6 AM to 6 PM PDT Monday. 

* Winds...Northeast winds 15 to 25 mph with gusts to 40 mph at 
  times, mainly north of Encinitas.

* Timing...Gusty northeast winds will develop Monday morning and
  continue through Monday afternoon. 

* Location...San Diego County Coastal Areas, mainly north of
  Encinitas. 

* Impacts...Difficult driving conditions, especially for drivers
  of high profile vehicles, blowing dust possible.

* Outlook...Winds will diminish by late Monday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ061-062-065-151300-
/O.CON.KSGX.WI.Y.0018.181015T0700Z-181016T0300Z/
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Indio, Palm Springs, Cathedral City, 
Palm Desert, Palm Desert Country, La Quinta, Coachella, 
Borrego Springs, Banning, and Desert Hot Springs
710 PM PDT Sun Oct 14 2018

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM
PDT MONDAY...

* Winds...North winds 20 to 30 mph with gusts to 45 mph at times.

* Timing...Gusty north winds will develop late tonight and become
  strong Monday. 

* Location...Coachella Valley and San Diego County Deserts. The 
  strongest winds through and immediately below south-facing 
  terrain. 

* Impacts...Difficult driving conditions, especially for drivers 
  of high profile vehicles, blowing dust and sand may limit 
  visibility. 

* Outlook...Winds will diminish Monday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

jmb

weather.gov
953 
WWUS76 KSGX 151132
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
432 AM PDT Mon Oct 15 2018

...STRONG AND GUSTY NORTHEAST WINDS TODAY...

.Upper level low pressure over Arizona and surface high pressure
over the Great Basin will bring periods of strong gusty winds
today, with winds not as strong for tonight and Tuesday. The 
strongest winds are expected for Orange County and the mountains 
and valleys of San Bernardino and Riverside Counties with 
damaging wind gusts possible.

CAZ048-055-057-554-152200-
/O.CON.KSGX.HW.W.0007.000000T0000Z-181015T2200Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, 
and Mission Viejo
432 AM PDT Mon Oct 15 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* Winds...Widespread northeast winds of 30 to 40 mph with gusts to
  60 mph, and with isolated gusts to 80 mph below passes and 
  canyons and near the coastal slopes of the Santa Ana Mountains.

* Timing...Winds will strengthen and become more widespread early
  today with the strongest winds for this morning.

* Impacts...Winds this strong may down trees and power lines,
  causing property damage or power outages. Cross winds can make
  driving difficult, especially for drivers of high profile
  vehicles and vehicles towing trailers. Areas of blowing dust may
  sharply limit visibility at times, especially in the Inland
  Empire.

* Outlook...Northeast winds will not be quite as strong or
  widespread for tonight and Tuesday with periods of weaker
  northeast winds continuing for Wednesday and Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ061-062-065-152300-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-181016T0300Z/
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Indio, Palm Desert Country, La Quinta, 
Coachella, Borrego Springs, Banning, and Desert Hot Springs
432 AM PDT Mon Oct 15 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* Winds...Areas of north to northeast winds 20 to 30 mph with 
  gusts to 45 mph at times.

* Timing...Winds developing and strengthening this morning and
  continuing through this afternoon.

* Impacts...Difficult driving conditions, especially for drivers
  of high profile vehicles and vehicles towing trailers. Areas of
  blowing dust and sand may sharply limit visibility at times.

* Outlook...Winds will diminish tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ043-152300-
/O.CON.KSGX.WI.Y.0018.181015T1300Z-181016T0100Z/
San Diego County Coastal Areas-
Including the cities of Vista and Carlsbad
432 AM PDT Mon Oct 15 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
PDT THIS EVENING NORTH OF ENCINITAS...

* Winds...Areas of northeast winds 20 to 30 mph with gusts to 45
  mph, mainly north of Encinitas.

* Timing...Gusty northeast winds will develop this morning and
  continue through this afternoon. 

* Impacts...Difficult driving conditions, especially for drivers
  of high profile vehicles and vehicles towing trailers.
 
* Outlook...Winds will diminish by late this afternoon with weaker
  winds continuing for tonight into Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

17
133 
WWUS76 KSGX 152026
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
126 PM PDT Mon Oct 15 2018

...STRONG AND GUSTY NORTHEAST WINDS GRADUALLY WEAKENING THIS 
AFTERNOON...

.Upper level low pressure over Arizona and surface high pressure
over the Great Basin will continue periods of strong gusty winds 
this afternoon, though with a gradual decrease. Winds will not be
as strong tonight and Tuesday and will be more confined to the
coastal mountain slopes and through passes and canyons. Winds will
decrease further Tuesday night.

CAZ552-152200-
/O.EXA.KSGX.HW.W.0007.000000T0000Z-181015T2200Z/
Orange County Coastal Areas-
Including the cities of Huntington Beach and Costa Mesa
126 PM PDT Mon Oct 15 2018

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

The National Weather Service in San Diego has issued a High Wind
Warning...which is in effect until 3 PM PDT this afternoon. 

* Winds...Widespread northeast winds of 25 to 40 mph with gusts to
  65 mph, lowering to 15 to 30 mph with gusts to 45 mph by late
  afternoon and continuing at times through Tuesday.
 
* Impacts...Winds have downed trees and power lines, causing
  property damage or power outages. Cross winds can make driving
  difficult, especially for drivers of high profile vehicles and
  vehicles towing trailers. Areas of blowing dust may sharply
  limit visibility at times. 

* Outlook...Occasional moderate northeasterly winds will continue
  Wednesday through Saturday, with a possible increase on Saturday.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ048-055-057-554-152200-
/O.CON.KSGX.HW.W.0007.000000T0000Z-181015T2200Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, 
Fullerton, and Mission Viejo
126 PM PDT Mon Oct 15 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* Winds...Widespread northeast winds of 25 to 40 mph with gusts to
  65 mph, lowering to 15 to 30 mph with gusts to 45 mph by late
  afternoon and continuing at times through Tuesday.
 
* Impacts...Winds have downed trees and power lines, causing
  property damage or power outages. Cross winds can make driving
  difficult, especially for drivers of high profile vehicles and
  vehicles towing trailers. Areas of blowing dust may sharply
  limit visibility at times. 

* Outlook...Occasional moderate northeasterly winds will continue
  Wednesday through Saturday, with a possible increase on
  Saturday.PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ061-062-065-160300-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-181016T0300Z/
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Indio, Palm Desert Country, La Quinta, 
Coachella, Borrego Springs, Banning, and Desert Hot Springs
126 PM PDT Mon Oct 15 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* Winds...Areas of north to northeast winds 20 to 30 mph with
  gusts to 45 mph at times with gradually weakening of winds
  late this afternoon and early this evening.

* Impacts...Difficult driving conditions, especially for drivers 
  of high profile vehicles and vehicles towing trailers. Areas 
  of blowing dust and sand may sharply limit visibility at 
  times. 

* Outlook...Winds will diminish tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ043-160100-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-181016T0100Z/
San Diego County Coastal Areas-
Including the cities of Vista and Carlsbad
126 PM PDT Mon Oct 15 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING...

* Winds...Areas of northeast winds 20 to 30 mph with gusts to 45
  mph, mainly north of Encinitas. Winds will weaken mid to late 
  afternoon.

* Impacts...Difficult driving conditions, especially for drivers 
  of high profile vehicles and vehicles towing trailers. 

* Outlook...Winds will diminish late this afternoon with weaker 
  winds continuing tonight and Tuesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

Maxwell
645 
WWUS76 KSGX 152210
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
310 PM PDT Mon Oct 15 2018

...STRONG AND GUSTY NORTHEAST WINDS THROUGH EARLY EVENING...

.Santa Ana winds will gradually decrease through this evening, but
remain gusty in the wind prone areas below passes and canyons
tonight into Tuesday morning. 

CAZ048-055-057-552-554-152315-
/O.EXP.KSGX.HW.W.0007.000000T0000Z-181015T2200Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Orange County Coastal Areas-Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Huntington Beach, Costa Mesa, Santa Ana, Anaheim, 
Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo
310 PM PDT Mon Oct 15 2018

...HIGH WIND WARNING HAS EXPIRED...

Strong Santa Ana winds surfaced this morning, and have decreased 
slightly this afternoon. Gusty winds will continue tonight into 
Tuesday morning, but they won't be as strong as they were this
morning.

$$

CAZ061-062-065-160300-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-181016T0300Z/
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Indio, Palm Desert Country, La Quinta, 
Coachella, Borrego Springs, Banning, and Desert Hot Springs
310 PM PDT Mon Oct 15 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* Winds...Areas of north to northeast winds 20 to 30 mph with
  gusts to 45 mph at times. The winds will diminish this evening. 

* Impacts...Difficult driving conditions, especially for drivers 
  of high profile vehicles and vehicles towing trailers. Areas 
  of blowing dust and sand may sharply limit visibility at 
  times. 

* Outlook...Winds will diminish tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ043-160100-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-181016T0100Z/
San Diego County Coastal Areas-
Including the cities of Vista and Carlsbad
310 PM PDT Mon Oct 15 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING...

* Winds...Areas of northeast winds 20 to 30 mph with gusts to 45 
  mph, mainly north of Encinitas. Winds will weaken mid to late 
  afternoon. 

* Impacts...Difficult driving conditions, especially for drivers 
  of high profile vehicles and vehicles towing trailers. 

* Outlook...Winds will diminish late this afternoon with weaker 
  winds continuing tonight and Tuesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

Moede
230 
WWUS76 KSGX 160108
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
608 PM PDT Mon Oct 15 2018


CAZ061-062-065-160215-
/O.CAN.KSGX.WI.Y.0018.000000T0000Z-181016T0300Z/
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
608 PM PDT Mon Oct 15 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in San Diego has cancelled the Wind
Advisory. 

Winds have decreased below advisory thresholds. A wind summary is
headlined on our webpage. 

$$

CAZ043-160215-
/O.EXP.KSGX.WI.Y.0018.000000T0000Z-181016T0100Z/
San Diego County Coastal Areas-
608 PM PDT Mon Oct 15 2018

...WIND ADVISORY HAS EXPIRED...

Winds have decreased below advisory thresholds. A wind summary is
headlined on our webpage. 

$$

Moede

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 14, 2:00 PM PDT, 2 hours 58 minutes earlier.

Area forecast discussion, Oct 14, 2:00 PM PDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
200 PM PDT Sun Oct 14 2018

.SYNOPSIS...
Some stratus will occur mainly this evening along the coast. From
late tonight through Tuesday, a Santa Ana weather pattern will bring
strong gusty northeast winds to the mountains, valleys and even some
coastal areas, along with low humidity and higher temperatures. The
offshore flow will be much weaker Wednesday through Friday, but dry
warm dry weather will continue. Upper low pressure could bring a few
clouds this weekend.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

A few low clouds lingered this afternoon near the coast along with
some cumulus over the mountains with temperatures mostly in the
upper 60s to lower 70s west of the mountains.

The big change will occur late tonight and early Monday as a Santa
Ana wind event develops. Winds will gradually increase from the
northern mountain crests a little after midnight tonight south and
southwest through the coastal foothills and valleys, including
through and below passes and canyons. Winds likely will not arrive
in the San Diego County Valleys until after sunrise Monday.
Strongest support aloft will be late tonight and Monday morning,
with high-resolution models, including the local WRF and Cansac WRF,
indicating gust potential between 70 and 80 MPH in the strongest
locations, mainly below Cajon Pass and in the Santa Ana Mountains in
the 4 AM-noon PDT time range Monday. San Diego County should have
somewhat weaker winds than farther north, with peak gust potential
around 50-55 MPH in strongest locations. There will be much less
support for strong winds Monday night and Tuesday, but local gusts
over 50 MPH will still be possible Tuesday morning. Humidity will be
low due to the offshore flow, below 10 percent at times.
Temperatures will be higher once the offshore flow arrives with
mostly 80s west of the mountains starting Monday.

The upper low which will move through the region from north to south
Monday will remain over the SW US the rest of the week, with the
interior SW being the most likely location of the low. This will
keep us on the back side of the low with NE flow aloft and mostly
weak offshore flow at the surface. Some model runs have the upper
low moving west towards So-Cal or northern Baja next weekend which
could enhance the offshore flow again, though that is dependent on
the track of the low. Some moisture wraps around the low, based on
the 12Z GFS solution, and that could even bring some precipitation.
12Z ECMWF has some precip just to the north and east of our area.
Have not added any precip for next weekend, but if models continue
to show some precip in or near our forecast area, then I will add
that to the forecast package Monday. MOS guidance shows it could be
quite warm next weekend with 90s possible west of the mountains
based on GFS MOS.

&&

.AVIATION...
142100Z....Patchy stratus will continue over and west of the
mountains, with bases 3000-4500 ft MSL and tops to 5000 ft MSL.
Stratus will develop this evening with bases near 2500 ft MSL, then
slowly clear in the morning once offshore winds develop. N-NE winds
will strengthen this evening with sfc gusts 35-45 kt on the coastal
mountain slopes and through and below the passes after 15/06Z, then
increasing to 45-55 kt by Monday morning and spreading into the
valleys and Orange County coastal plain. LLWS likely at SBD, KONT,
and KSNA early Monday morning prior to winds surfacing. STG-SVR
UDDFS like over and S/SW of the mountains.

&&

.MARINE...
Northeast wind gusts to around 20 kt possible near and northeast of
San Clemente Island Monday morning through Monday evening. No
hazardous marine weather is expected Tuesday through Thursday.

&&

.BEACHES...
Locally elevated surf of 3 to 5 ft and strong rip currents will
continue at the beaches through this evening from a south-southwest
swell from 220 degrees. Swell and surf will begin to lower on
Monday. A Beach Hazards Statement remains in effect through 10 PM.

&&

.FIRE WEATHER...
Critical fire weather conditions will occur at least Monday and
Tuesday due to the Santa Ana Winds. Fuels which will be initially
wet from the recent rains should dry out Monday as humidity will be
10 percent or less in most low elevation locations, combined with
winds 20-40 MPH with local gusts 55-75 MPH (Santa Ana Mtns and
Inland Empire). Strongest winds will be Monday morning with winds
somewhat weaker Tuesday. Mostly lighter winds are expected Wednesday
through Friday, though humidity will stay low.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning from 3 AM Monday to 8 PM PDT Tuesday for Orange
     County Coastal Areas-Orange County Inland Areas-Riverside
     County Mountains-Including The San Jacinto Ranger District
     Of The San Bernardino National Forest-San Bernardino County
     Mountains-Including The Mountain Top And Front Country
     Ranger Districts Of The San Bernardino National Forest-San
     Bernardino and Riverside County Valleys  -The Inland Empire-
     San Diego County Inland Valleys-San Diego County Mountains-
     Including The Palomar And Descanso Ranger Districts of the
     Cleveland National Forest-Santa Ana Mountains-Including The
     Trabuco Ranger District of the Cleveland National Forest.

     High Wind Warning from midnight tonight to 3 PM PDT Monday for
     Orange County Inland Areas-San Bernardino County Mountains-
     San Bernardino and Riverside County Valleys-The Inland
     Empire-Santa Ana Mountains and Foothills.

     Beach Hazards Statement until 10 PM PDT this evening for Orange
     County Coastal Areas-San Diego County Coastal Areas.

PZ...NONE.

&&

PUBLIC/FIRE WEATHER...Maxwell
AVIATION/MARINE/BEACHES...JJT

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 3:17 AM PDTHigh Wind WatchSGXOrange, Riverside, San Bernardino, San Diego11 hr
Oct 14, 1:54 PM PDTHigh Wind WarningSGXOrange, Riverside, San Bernardino, San Diego25 hr

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.